On Minimal Non-(residually Nilpotent) Locally Graded Groups


In this work, characterizations of a locally graded periodic group whose proper subgroups are residually nilpotent are obtained. It is shown that if such a group is minimal non-(residually nilpotent), then, under certain conditions, it has a homomorphic image which is a barely transitive group. In particular a minimal non-hypercentral group whose proper subgroups are residually nilpotent has a barely transitive homomorphic image. As an application a related question about Heineken–Mohamed-type groups is answered. Finally, a short proof and a generalization of a result on the solvability of locally graded groups is given.

This is a preview of subscription content, access via your institution.


  1. 1.

    Asar, A.O.: Locally nilpotent \(p\)-groups whose proper subgroups are hypercentral or nilpotent-by-Chernikov. J. Lond. Math. Soc. 61(2), 412–422 (2000)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Asar, A.O.: On infinitely generated groups whose proper subgroups are solvable. J. Algebra 399, 870–886 (2014)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Asar, A.O.: On Fitting groups whose proper subgroups are solvable. Int. J. Group Theory 2, 7–24 (2016)

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Belyaev, V.V., Kuzucuoglu, M.: Barely transitive and Heineken Mohamed groups. J. Lond. Math Soc. 55(2), 261–263 (1997)

    MathSciNet  Article  Google Scholar 

  5. 5.

    de Giovanni, F., Trombetti, M.: Infinite minimal non-hypercyclic groups. J. Algebra Appl. 14, 1550143 (2015)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Dixon, J.D., Mortimer, B.: Permutation Groups. Springer-Ferlag, New York (1996)

    Google Scholar 

  7. 7.

    Hartley, B.: On the normalizer condition and barely transitive permutation groups. Algebra Log. 13, 334–340 (1974)

    Article  Google Scholar 

  8. 8.

    Heineken, H., Mohamed, I.J.: A group with trivial centre satisfying the normalizer condition. J. Algebra 10, 368–376 (1968)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Kegel, O.H., Wehrfritz, B.A.F.: Locally Finite Groups. North-Holland Amsterdam, London (1973)

    Google Scholar 

  10. 10.

    Khukhro, E.I., Makarenko, NYu.: Large carracteristic subgroupss satisfying multilinear commutator identities. J. Lond. Math. Soc. 75(2), 634–646 (2007)

    Google Scholar 

  11. 11.

    Möhres, W.: Torsionsgruppen, deren Untergruppen alle subnormal sind. Geom. Dedic. 31, 237–244 (1989)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Möhres, W.: Auflösbare gruppen mith endlichem exponenten, deren Untergruppen alle subnormal sind-II. Rend. Sem. Mat. Univ. Padova 81, 269–287 (1989)

    MATH  Google Scholar 

  13. 13.

    Newman, M.F., Wiegold, J.: Groups with many nilpotent subgroups. Arch. der Math. 15, 241–250 (1964)

    MathSciNet  Article  Google Scholar 

  14. 14.

    Robinson, D.J.S.: Finiteness Conditions and Generalized Solvable Groups Part I, II. Springer, New York (1972)

    Google Scholar 

  15. 15.

    Robinson, D.J.S.: A Course in the Theory of Groups. Springer-Verlag, New York (1980)

    Google Scholar 

  16. 16.

    Smith, H.: Groups with few non-nilpotent subgroups. Glasg. Math. J. 39, 141–151 (1997)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Zel’manov, E.I.: Solution of the restricted Burnside problem for groups of odd exponent. Math. USSR-Izv. 36, 41–60 (1991)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Zel’manov, E.I.: Solution of the restricted Burnside problem for 2-groups. Math. USSR-Sb. 72, 543–565 (1992)

    MathSciNet  Article  Google Scholar 

Download references


The author is very grateful to the referee for a careful reading of the manuscript and for some in valuable suggestiions.

Author information



Corresponding author

Correspondence to A. O. Asar.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Dedicated to Professor Berhard Amberg.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Asar, A.O. On Minimal Non-(residually Nilpotent) Locally Graded Groups. Mediterr. J. Math. 18, 54 (2021). https://doi.org/10.1007/s00009-020-01664-7

Download citation

Mathematics Subject Classification

  • 20E 25
  • 20E 26
  • 20F 19
  • 20F 50